Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 182, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 16, 2000, 10:38 PM EDT for Sussex County, Virginia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2000, 10:38 PM EDT (02:38 UTC)
- Expired
- Jul 16, 2000, 11:00 PM EDT
- In force
- 22 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Sussex County, VA
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KAKQ 170239 SVRAKQ VAC183-170300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 1038 PM EDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUSSEX COUNTY IN SOUTHEAST VIRGINIA * UNTIL 1100 PM EDT * AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTH OF YALE...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR SUSSEX AT 1040 PM YALE AT 1040 PM HOMEVILLE AT 1055 PM LITTLETON AT 1100 PM THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. WINDS UP TO 60 MILES AN HOUR. VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING. $$ NS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 9:50 PM EDT, 48 minutes earlier.
Area forecast discussion, Jul 16, 9:50 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 950 PM EDT SUN JUL 16 2000 WATER VAPOR IMAGERY SHOWING UPPER TROF WORKING EAST ACROSS THE AREA...AS PROGGED BY MODELS. RADAR TRENDS SHOWING OVERALL DECREASING TREND IN INTENSITY OF TSTRMS ON THE SCOPE...ALTHOUGH JUST HAD STORM PULSE UP ALONG NC BORDER...PRODUCING DIME SIZED HAIL. PRECIP DRYING UP OVER NE PORTIONS OF CWA...BUT NOT COMFORTABLE DROPPING POPS ENTIRELY WITH UPPER TROUGH STILL TO WORK ACROSS THE AREA. LEANING TOWARD GOING WITH JUST A 20 POP FOR NE AND WRN PORTIONS OF THE CWA. SCT TSTRM WORDING APPROPRIATE FOR HAMPTON ROADS. PARTLY CLOUDY LOOKS GOOD FOR THE OVERNIGHT. WL MENTION PATCHY FOG WTIH SFC DEWPTS REMAINING HIGH. TEMPS LOOK PRETTY GOOD GOING PACKAGE. CWF...NO FLAGS. WNDS AOB 15 KT THRU PRD. .AKQ...NONE. REILLY
In the hours before
Local storm report, Jul 16, 5:47 PM EDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
547 PM EDT SUN JUL 16 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM MOLLUSK VA .75 INCH HAIL
07/16/00 LANCASTER TIME ESTIMATED
NSLocal storm report, Jul 16, 9:18 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
918 PM EDT SUN JUL 16 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
855 PM 2 MILES EAST SHORT PUMP VA .88 INCH HAIL
07/16/00 HENRICO INTERSECTION OF PARHAM AND
BROAD ST HAIL LASTED 15
MINUTES.
V
845 PM SHORT PUMP VA .75 INCH HAIL
07/16/00 HENRICO
CYLocal storm report, Jul 16, 9:50 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
950 PM EDT SUN JUL 16 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
)
0845 PM SHORT PUMP VA 1.75 INCH HAIL
07/16/00 HENRICO
CYThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:35 PM EDT | Severe Thunderstorm Warning | AKQ | Henrico | 25 min |
| Jul 16, 9:34 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton | 26 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.